Alert archive / Mississippi / Flash Flood Watches in 2015

Flash Flood Watch 10, NWS Mobile, AL

November 17, 20155 counties in Mississippi

NWS Mobile, AL issued this flash flood watch at Nov 17, 2015, 4:53 AM CST for 5 counties in Mississippi. It took effect at Nov 18, 2015, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 4:53 AM CST (10:53 UTC)
In effect from
Nov 18, 2015, 12:00 AM CST
Expired
Nov 18, 2015, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS64 KMOB 171053
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
453 AM CST TUE NOV 17 2015

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI LATE TONIGHT
THROUGH WEDNESDAY MORNING...

.NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF
AN APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAINFALL AND
POSSIBLY FLASH FLOODING ACROSS A FEW LOCATIONS OVER SOUTHEAST
MISSISSIPPI LATE TONIGHT AND WEDNESDAY MORNING.

MSZ067-075-076-078-079-171900-
/O.NEW.KMOB.FF.A.0010.151118T0600Z-151118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
453 AM CST TUE NOV 17 2015

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST MISSISSIPPI... 
  INCLUDING THE FOLLOWING AREAS...GEORGE...GREENE...PERRY... 
  STONE AND WAYNE. 

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD IN
  COVERAGE ACROSS SOUTHEAST MISSISSIPPI ALONG AND AHEAD OF AN
  APPROACHING COLD FRONT LATE TONIGHT THROUGH WEDNESDAY MORNING.
  LOCALLY HEAVY RAINFALL WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES
  WILL BE POSSIBLE. 

* EXCESSIVE RUNOFF FROM HEAVY RAINS COULD LEAD TO FLASH FLOODING OF
  URBAN AND POOR DRAINAGE AREAS LATE TONIGHT AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
379 
WGUS64 KMOB 171836
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1236 PM CST TUE NOV 17 2015

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI LATE
TONIGHT THROUGH WEDNESDAY MORNING...

.NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF AN APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAINFALL
AND POSSIBLY FLASH FLOODING ACROSS A FEW LOCATIONS OVER SOUTHEAST
MISSISSIPPI LATE TONIGHT AND WEDNESDAY MORNING.

MSZ067-075-076-078-079-180300-
/O.CON.KMOB.FF.A.0010.151118T0600Z-151118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1236 PM CST TUE NOV 17 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...GEORGE...GREENE...PERRY...STONE AND WAYNE. 

* FROM MIDNIGHT CST TONIGHT THROUGH WEDNESDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD IN
  COVERAGE ACROSS SOUTHEAST MISSISSIPPI ALONG AND AHEAD OF AN
  APPROACHING COLD FRONT LATE TONIGHT THROUGH WEDNESDAY MORNING.
  LOCALLY HEAVY RAINFALL WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES
  WILL BE POSSIBLE. 

* EXCESSIVE RUNOFF FROM HEAVY RAINS COULD LEAD TO ISOLATED INSTANCES
  OF FLASH FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS
  LATE TONIGHT AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
846 
WGUS64 KMOB 180317
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
917 PM CST TUE NOV 17 2015

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI LATE
TONIGHT THROUGH WEDNESDAY MORNING...

.NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF AN APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAINFALL
AND POSSIBLY FLASH FLOODING ACROSS A FEW LOCATIONS OVER SOUTHEAST
MISSISSIPPI LATE TONIGHT AND WEDNESDAY MORNING.

MSZ067-075-076-078-079-181200-
/O.CON.KMOB.FF.A.0010.151118T0600Z-151118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
917 PM CST TUE NOV 17 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...GEORGE...GREENE...PERRY...STONE AND WAYNE. 

* THROUGH WEDNESDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD 
  IN COVERAGE ACROSS SOUTHEAST MISSISSIPPI ALONG AND AHEAD OF AN 
  APPROACHING COLD FRONT LATE TONIGHT THROUGH WEDNESDAY MORNING. 
  LOCALLY HEAVY RAINFALL WITH STORM TOTAL AMOUNTS OF 2 TO 4 
  INCHES WILL BE POSSIBLE. 

* EXCESSIVE RUNOFF FROM HEAVY RAINS COULD LEAD TO ISOLATED 
  INSTANCES OF FLASH FLOODING...ESPECIALLY IN URBAN AND POOR 
  DRAINAGE AREAS LATE TONIGHT AND WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
501 
WGUS64 KMOB 181047
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
447 AM CST WED NOV 18 2015

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI LATE
TONIGHT THROUGH WEDNESDAY MORNING...

.NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF AN APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAINFALL
AND POSSIBLY FLASH FLOODING ACROSS A FEW LOCATIONS OVER SOUTHEAST
MISSISSIPPI LATE TONIGHT AND WEDNESDAY MORNING.

MSZ067-075-076-078-079-181800-
/O.CON.KMOB.FF.A.0010.000000T0000Z-151118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
447 AM CST WED NOV 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...GEORGE...GREENE...PERRY...STONE AND WAYNE. 

* UNTIL NOON CST TODAY

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD 
  IN COVERAGE ACROSS SOUTHEAST MISSISSIPPI ALONG AND AHEAD OF AN 
  APPROACHING COLD FRONT LATE TONIGHT THROUGH WEDNESDAY MORNING. 
  LOCALLY HEAVY RAINFALL WITH STORM TOTAL AMOUNTS OF 2 TO 4 
  INCHES WILL BE POSSIBLE. 

* EXCESSIVE RUNOFF FROM HEAVY RAINS COULD LEAD TO ISOLATED 
  INSTANCES OF FLASH FLOODING...ESPECIALLY IN URBAN AND POOR 
  DRAINAGE AREAS LATE TONIGHT AND WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
389 
WGUS64 KMOB 181047 CCA
FFAMOB

FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
447 AM CST WED NOV 18 2015

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI LATE
TONIGHT THROUGH WEDNESDAY MORNING...

.NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF AN APPROACHING COLD FRONT WILL BRING LOCALLY HEAVY RAINFALL
AND POSSIBLY FLASH FLOODING ACROSS A FEW LOCATIONS OVER SOUTHEAST
MISSISSIPPI THROUGH THIS MORNING.

MSZ067-075-076-078-079-181800-
/O.COR.KMOB.FF.A.0010.000000T0000Z-151118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
447 AM CST WED NOV 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...GEORGE...GREENE...PERRY...STONE AND WAYNE. 

* UNTIL NOON CST TODAY

* SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD IN
  COVERAGE ACROSS SOUTHEAST MISSISSIPPI ALONG AND AHEAD OF AN
  APPROACHING COLD FRONT THROUGH THIS MORNING. LOCALLY HEAVY
  RAINFALL WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES WILL BE
  POSSIBLE.

* EXCESSIVE RUNOFF FROM HEAVY RAINS COULD LEAD TO ISOLATED INSTANCES
  OF FLASH FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
726 
WGUS64 KMOB 181400
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
800 AM CST WED NOV 18 2015

...FLASH FLOOD WATCH FOR SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED...

MSZ067-075-076-078-079-181500-
/O.CAN.KMOB.FF.A.0010.000000T0000Z-151118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
800 AM CST WED NOV 18 2015

...FLASH FLOOD WATCH IS CANCELLED...

WHILE MODERATE RAIN WILL PERSIST THROUGH THE MORNING ACROSS SOUTHEAST
MISSISSIPPI...THE POTENTIAL FOR FLASH FLOODING HAS GREATLY
DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Nov 16, 11:44 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Nov 16, 11:44 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1144 PM CST MON NOV 16 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...

OBSERVATIONAL DATA INDICATED A MIX OF VFR AND MVFR FLIGHT CATEGORIES
ACROSS THE FORECAST AREA...WITH THE GREATEST AREAL COVERAGE OF LOWER
FLIGHT CATEGORIES CLOSER TO THE COAST.  EXPECT CIGS TO LOWER INTO
MVFR TERRITORY ACROSS THE REGION OVERNIGHT AND CONTINUE THROUGH
18/0600 UTC...IN RESPONSE TO A STRENGTHENING LOW-LEVEL FLOW IN
ADVANCE OF OUR NEXT STORM SYSTEM.  AS SUCH...GUSTY E-SE WINDS WILL
LIKELY BE SEEN ACROSS THE REGION THROUGH 18/0600 UTC.

WITH AN ABUNDANCE OF LOW-LEVEL MOISTURE...A FEW -SHRA COULD BE SEEN
ACROSS WESTERN TERMINALS OVERNIGHT AND THROUGH THE DAY TUESDAY.
UNCERTAINTY IN LOCATION PRECLUDES INCLUSION IN THE LATEST TAF
PACKAGE AT THIS TIME THOUGH. GREATER ODDS OF SEEING SHRA/TSRA WILL
COME AFTER 18/0300 UTC AS CONVECTIVE COVERAGE INCREASES FROM THE W.
FLIGHT CATEGORIES MAY LOWER INTO IFR TERRITORY (MAINLY DUE TO LOW
CIGS) IN AREAS OF +RA.

IN OUTLOOK...FORECAST WIND PROFILES AT SEVERAL TERMINALS W OF IH-65
INDICATE APPROXIMATELY 50 KT WIND SPEEDS IN THE 3-5KFT. LAYER. THIS
MAY NEED TO MONITORED BY SUBSEQUENT SHIFTS FOR THE POSSIBILITY OF
LLWS. /BUTTS/

&&

.PREV DISCUSSION... /ISSUED 1044 PM CST MON NOV 16 2015/

DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

UPDATE...

OVERALL...THE FORECAST REMAINS ON TRACK THIS EVENING FOR THE
REMAINDER OF THE OVERNIGHT HOURS...AND NO CHANGES WERE MADE AT THIS
TIME.

ALL EYES CONTINUE TO BE FOCUSED ON A STRONG STORM SYSTEM...WHICH HAS
PRODUCED SEVERE WEATHER ACROSS MID-AMERICA TONIGHT.  THE STORM
SYSTEM SHOULD START AFFECTING OUR CORNER OF THE WORLD IN
APPROXIMATELY 24 HOURS.

UPPER-LEVEL FLOW SHOULD CONTINUE TO AMPLIFY ACROSS OUR AREA AS THE
STORM SYSTEM HEADS ACROSS THE PLAINS.  KINEMATIC FIELDS SHOULD
STRENGTHEN IN RESPONSE DURING THE DAY TUESDAY...WITH A SOUTHERLY LOW-
LEVEL JET AROUND 50 KNOTS EXPECTED AT 850MB BY 6 PM TUESDAY.  GIVEN
THE STRENGTH OF THIS STORM SYSTEM...THE WARM SECTOR SHOULD HAVE NO
PROBLEM MOVING ONSHORE BY TUESDAY NIGHT.  THIS WILL LIKELY RESULT IN
MLCAPE VALUES HOVERING AROUND 500 J/KG ACROSS SOUTHEAST
MISSISSIPPI...SPREADING SOUTH/EAST ACROSS SOUTHWEST ALABAMA AND
COASTAL PARTS OF THE EASTERN FLORIDA PANHANDLE.

CURVILINEAR HODOGRAPHS ARE INDICATED BY FORECAST SOUNDINGS ACROSS
THE REGION TUESDAY NIGHT THROUGH WEDNESDAY MORNING.  STORM-RELATIVE
HELICITY VALUES BETWEEN 150 AND 350 M2/S2 ARE NOTED THROUGH THE
LOWEST 1 KM IN THE WARM SECTOR...AND BETWEEN 200 AND 400 M2/S2
THROUGH THE LOWEST 3 KM.  WHILE THE THERMODYNAMIC FIELDS MAY APPEAR
TO BE MEAGER...THE MORE THAN AMPLE SHEAR WILL RESULT IN THE
POSSIBILITY OF SEVERE THUNDERSTORMS.

RIGHT NOW...IT LOOKS LIKE OUR SEVERE WEATHER RISK WILL INCREASE FROM
THE WEST BETWEEN 10 PM AND MIDNIGHT TUESDAY.  WE'LL HAVE TO WATCH
FOR THE POSSIBILITY OF DISCRETE STORMS DEVELOPING IN THE RATHER
CONFLUENT LOW-LEVEL FLOW AHEAD OF THE MAIN SQUALL LINE.  THE SEVERE
WEATHER RISK SHOULD SPREAD EASTWARD OVERNIGHT...AS A SQUALL LINE OF
THUNDERSTORMS APPROACHES THE REGION AROUND DAYBREAK WEDNESDAY.
DAMAGING WINDS AND TORNADOES CONTINUE TO BE THE MAIN SEVERE WEATHER
THREATS.

OF SECONDARY...BUT NOT NECESSARILY LESSER...IMPORTANCE WILL BE THE
HEAVY RAINFALL POTENTIAL.  WE'RE STILL SEEING INDICATIONS OF
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...WHICH IS MORE THAN
2 STANDARD DEVIATIONS ABOVE CLIMATOLOGICAL NORMALS FOR MID-NOVEMBER.
ONGOING FORECAST RAINFALL AMOUNTS APPEAR TO BE IN GOOD SHAPE...SO
WIDESPREAD FLOODING ISSUES ARE STILL NOT EXPECTED.  EVEN SO...
FLOODING OF LOW-LYING AND OTHER POOR DRAINAGE AREAS CANNOT BE RULED
OUT DURING HEAVIER DOWNPOURS.  /BUTTS/

PREV DISCUSSION... /ISSUED 525 PM CST MON NOV 16 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
00Z ISSUANCE...MVFR CIGS WILL CONTINUE THROUGH THE ENTIRE TAF
PERIOD. ISOLATED TO SCATTERED SHRA/TSRA ARE POSSIBLE TUESDAY
AFTERNOON BUT CONFIDENCE IN TIMING IS LOW AT THIS TIME. BREEZY
CONDITIONS CAN BE EXPECTED TUESDAY AFTERNOON. /13

PREV DISCUSSION... /ISSUED 355 PM CST MON NOV 16 2015/

NEAR TERM /NOW THROUGH TUESDAY/...THE UPPER RIDGE WILL MOVE
EASTWARD TONIGHT AS A STRONG SHORTWAVE DIGS ACROSS THE SOUTHERN
PLAINS. DOWNSTREAM OF THE TROUGH...SOUTHEASTERLY FLOW WILL INCREASE
ACROSS THE AREA. THIS WILL RESULT IN INCREASING DEEP LAYER
MOISTURE...ESPECIALLY ACROSS WESTERN PORTIONS OF THE AREA TONIGHT.
AN ISOLATED SHOWER IS POSSIBLE...MAINLY ACROSS SOUTHEAST
MISSISSIPPI...THROUGH THE OVERNIGHT HOURS. THE SHORTWAVE WILL BEGIN
EJECTING NORTHEASTWARD DURING THE DAY ON TUESDAY WITH AN ASSOCIATED
SFC COLD FRONT ADVANCING EASTWARD INTO THE LOWER MISSISSIPPI RIVER
VALLEY DURING THE AFTERNOON. AS FRONT ADVANCES EASTWARD...SHOWERS
AND THUNDERSTORMS WILL INCREASE IN COVERAGE TO OUR WEST.
MEANWHILE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA AS WARM AND MOIST AIR ADVECTION INCREASES.
THE GREATEST COVERAGE OF SHOWERS AND STORMS IS EXPECTED TO REMAIN
ACROSS THE WESTERN HALF OF THE AREA THROUGH THE DAY ON TUESDAY.
HOWEVER...ANY SEVERE THUNDERSTORMS WILL REMAIN WELL TO OUR WEST
THROUGH THE DAY ON TUESDAY. /13

SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...THE HIGHLY
AMPLIFIED TROUGH OVER THE CENTRAL STATES WILL CONTINUE TO GRADUALLY
MOVE EAST TUESDAY NIGHT INTO WEDNESDAY. GUIDANCE HAS CONTINUE TO SLOW
SOME ON THE PROGRESSION OF THE ATTENDANT COLD FRONT WHICH WILL DELAY
THE ARRIVAL OF THE STRONGLY FORCED LINE OF STORMS AND POST FRONTAL
HEAVY RAIN. HOWEVER...THE WARM SECTOR WILL MOVE NORTHWARD TUESDAY
NIGHT WITH MLCAPES OF 250-500 J/KG SPREADING INTO INLAND SE
MS/COASTAL AL AFTER MIDNIGHT AHEAD OF THE MAIN LINE OF STORMS. AS
UPPER LEVEL DIVERGENCE AND HEIGHT FALLS BEGIN TO SPREAD OVER THE
REGION...FORECAST SOUNDINGS SHOW ANY CAPPING QUICKLY ERODING WHICH
YIELDS THE POSSIBILITY OF DISCRETE STORMS DEVELOPING AFTER MIDNIGHT
AHEAD OF THE MAIN LINE...ESPECIALLY ACROSS SE MS AND COASTAL AL.
HODOGRAPHS ARE STRONGLY CURVED IN THE 0-1KM LAYER WITH SRH AROUND
300 M2/S2. IN ADDITION...WINDS OF 45-50 KT ARE SHOWN IN THE FORECAST
SOUNDINGS AS LOW AS 2000-2500 FT AGL. THEREFORE...A THREAT OF SEVERE
STORMS WILL COMMENCE AFTER MIDNIGHT ACROSS THE AFOREMENTIONED
AREAS...SPREADING FURTHER EAST AFTER DAYBREAK AS THE STRONGLY FORCED
LINE OF STORMS MOVES INTO THE REGION. WITH GUIDANCE SLOWING THE
SYSTEM DOWN...INSTABILITY VALUES HAVE INCREASED ACROSS THE REGION
WEDNESDAY MORNING INTO EARLY AFTERNOON ACROSS SOUTHERN AL AND THE
WESTERN FL PANHANDLE. WHILE THE STRONGEST PORTION OF THE LLJ WILL
BEGIN TO SHIFT TO THE NORTHEAST DURING THE DAY WEDNESDAY...0-1KM SRH
OF AROUND 200 M2/S2 WILL STILL BE PRESENT ALONG WITH MLCAPES AROUND
500 J/KG (POTENTIALLY MORE) THROUGH EARLY AFTERNOON BEFORE SHIFTING
EAST OF THE FORECAST AREA. SO WHILE THE GREATEST THREAT CURRENTLY
EXISTS ACROSS INLAND SE MS EARLY WEDNESDAY MORNING...THERE WILL BE A
RISK FOR ISOLATED SEVERE ACROSS MOST OF THE FORECAST AREA ON
WEDNESDAY. IF THE MODEL TRENDS OF HIGHER INSTABILITY FURTHER EAST
CONTINUES...THEN THE CORRESPONDING SEVERE THREAT WILL ALSO INCREASE
OVER SOUTHERN AL/NW FL. DAMAGING STRAIGHT LINE WIND GUSTS AND
ISOLATED TORNADOES ARE THE MAIN SEVERE WEATHER THREATS.

THE THREAT FOR LOCALLY HEAVY RAIN WILL ALSO BE PRESENT AS
PRECIPITABLE WATERS INCREASE TO AROUND 2 INCHES. OVERALL...EXPECTING
STORM TOTAL RAINFALL AMOUNTS OF 1.5-3 INCHES ACROSS THE AREA WITH
LOCALLY HIGHER TOTALS POSSIBLE. STREAMFLOWS ALONG AREA RIVERS AND
CREEKS HAS DECREASED OVER THE PAST WEEK OR SO...SO WIDESPREAD
FLOODING ISSUES ARE NOT EXPECTED. HOWEVER...CANNOT RULE OUT ISOLATED
INSTANCES OF FLASH FLOODING ALONG WITH NUISANCE/MINOR URBAN FLOODING
LIKELY. THEREFORE...WE ARE NOT ISSUING A FLASH FLOOD WATCH AT THIS
TIME BUT WILL CONTINUE TO MONITOR THE POTENTIAL.

WITH THE STRONG ONSHORE FLOW AHEAD OF THE FRONT AND BUILDING
SEAS...HIGH SURF IS LIKELY TO IMPACT THE BEACHES TUESDAY AFTERNOON
THROUGH MUCH OF WEDNESDAY. IN ADDITION...CANNOT RULE OUT SOME MINOR
COASTAL FLOODING TUESDAY NIGHT INTO WEDNESDAY MORNING...ESPECIALLY
ALONG THE WEST END OF DAUPHIN ISLAND AND THE FT. PICKENS AREA. TOTAL
TIDE LEVELS OF 2-3 FT MSL ARE LIKELY. A HIGH SURF AND COASTAL FLOOD
ADVISORY MAY BECOME NECESSARY.

RAIN CHANCES WILL CONTINUE INTO WEDNESDAY EVENING THROUGH EARLY
TUESDAY EAST OF I-65 GIVEN THE SLOWER FORECAST PROGRESSION OF THE
FRONT. ALL AREAS WILL BE DRY BY MIDDAY THURSDAY. COOLER CONDITIONS
WILL FILTER IN BEHIND THE FRONT. 34/JFB

LONG TERM /FRIDAY THROUGH MONDAY/...NEAR TO BELOW NORMAL
TEMPERATURES EXPECTED IN THE EXTENDED FORECAST AS A DEEP TROUGH
ENCOMPASSES THE EASTERN STATES THROUGH THE WEEKEND. A REINFORCING
HIGH PRESSURE SYSTEM BUILDS IN BY THE END OF THE WEEKEND WITH BELOW
NORMAL TEMPERATURES LIKELY. NO RAIN IS EXPECTED. 34/JFB

MARINE...STRONG EASTERLY FLOW WILL BECOME SOUTHERLY LATE TUESDAY IN
ADVANCE OF AN APPROACHING COLD FRONT. THE COLD FRONT IS EXPECTED TO
MOVE ACROSS THE MARINE AREA WEDNESDAY AFTERNOON AND EVENING. A LINE
OF STRONG TO SEVERE SHOWERS AND STORMS CAN BE EXPECTED AHEAD OF THE
FRONT. A STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT
ON THURSDAY INTO EARLY FRIDAY. NORTHERLY WINDS WILL DECREASE AND
BECOME EASTERLY ON FRIDAY. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ632-650-655-
     670-675.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
     GMZ630-631-633>635.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Nov 16, 4:30 PM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CST MON NOV 16 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
430 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS OVER AREA BEACHES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD
FRONT TO OUR WEST DURING THE DAY ON TUESDAY...ADVANCING EASTWARD
THROUGH THE AFTERNOON AND LATE EVENING HOURS. AHEAD OF THE
LINE...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY AFTER
MIDNIGHT WEDNESDAY MORNING. THESE STORMS WILL BE CAPABLE OF ISOLATED
TORNADOES AND DAMAGING WINDS. THE LINE OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI AROUND
DAYBREAK ON WEDNESDAY AND PROGRESS EASTWARD ACROSS THE AREA THROUGH
THE DAY ON WEDNESDAY. DAMAGING STRAIGHT LINE WINDS WILL BE THE
PRIMARY THREAT WITH THE LINE OF THUNDERSTORMS ALONG WITH A CONTINUED
THREAT OF ISOLATED TORNADOES.

STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER
TOTALS ARE EXPECTED. WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED.
HOWEVER...ISOLATED INSTANCES OF FLASH FLOODING ALONG WITH
NUISANCE/MINOR URBAN FLOODING ARE LIKELY. THEREFORE...WE ARE NOT
ISSUING A FLASH FLOOD WATCH AT THIS TIME BUT WILL CONTINUE TO
MONITOR THE POTENTIAL.

WITH THE STRONG ONSHORE FLOW AHEAD OF THE FRONT AND BUILDING
SEAS...HIGH SURF IS LIKELY TO IMPACT THE BEACHES TUESDAY AFTERNOON
THROUGH MUCH OF WEDNESDAY. IN ADDITION...CANNOT RULE OUT SOME MINOR
COASTAL FLOODING TUESDAY NIGHT INTO WEDNESDAY MORNING...ESPECIALLY
ALONG THE WEST END OF DAUPHIN ISLAND AND THE FT. PICKENS AREA. TOTAL
TIDE LEVELS OF 2-3 FT MSL ARE LIKELY. A HIGH SURF AND COASTAL FLOOD
ADVISORY MAY BECOME NECESSARY.

INCREASING SOUTHERLY FLOW WILL LEAD TO A HIGH RISK OF RIP CURRENTS
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS POSSIBLE
TUESDAY INTO WEDNESDAY.

GMZ630>635-650-655-670-675-171130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
430 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE
THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY ON
WEDNESDAY INTO WEDNESDAY EVENING. STRONG GUSTY WINDS...HEAVY RAIN
AND ISOLATED WATERSPOUTS ARE POSSIBLE ALONG THE LINE OF STORMS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 10:38 AM CSTWind AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne27 hr

Nearby

Flash Flood Watches in Mississippi, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.